Skip to main content

Research Repository

Advanced Search

Geodesics in non-positively curved plane tessellations

Baues, O.; Peyerimhoff, N.


O. Baues


We introduce a natural combinatorial curvature function on the corners of plane tessellations and relate it to the global metric geometry of their corresponding edge and dual graphs. If the combinatorial curvature in the corners is non-positive then we prove that any geodesic path in such a graph may be extended to infinity. Moreover, if the combinatorial curvature is negative we show that every pair of geodesic segments with the same end points does not enclose any vertices. We apply these results to establish an estimate for the growth of distance balls, Gromov hyperbolicity, and four-colourability of certain classes of plane tessellations.


Baues, O., & Peyerimhoff, N. (2006). Geodesics in non-positively curved plane tessellations. Advances in Geometry, 6(2), 243-263.

Journal Article Type Article
Publication Date 2006-05
Journal Advances in Geometry
Print ISSN 1615-715X
Electronic ISSN 1615-7168
Publisher De Gruyter
Peer Reviewed Peer Reviewed
Volume 6
Issue 2
Pages 243-263